News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Liver Diseases

Question: discomport upper right adomen (please help)


 snguyen2007 - Sat Jul 07, 2007 4:52 pm

last blood test show High cholesterol : 212 and CO2 is high 33 in range of 24-30, ALT, AST, ALP for liver is in range and also for liver. after the test, when i sit sometime i feel discomport near the flank which is parallel with navel (below ribs) for at least ten days of two weeks. for last four month i have endoscopy and colonoscopy which are come out negative and positive h.plori, take antibiotics for h.plori and nexium for two month for acid reflux. last month test for h.plori, negative.
my doctor ignore high co2 because the other blood tests (within three moths) CO2 is within range.

Please help. (or tell me what test i need to ask my doctor to perform on me)
Thank you very much
 Marceline F, RN - Sat Jul 07, 2007 5:22 pm

User avatar Dear SNguyen2007,
Have you had any abdominal ultrasounds? Or a CT (computed tomography) of your abdomen? These may be very helpful in diagnosing obstructions or other abdominal cavity/contents abnormalities. After you had your prep for the colonoscopy, did you feel any better even for a short time? Do you have regular bowel movements? Are they normal color, consistency and texture? Do you have to strain to have them? Are you having any pain in urinating? Is your urine clear and normal color? An ultrasound and a CT are non-invasive tests that are routinely used in an Emergency room to help diagnose abdominal pain. H Pylori is a bacteria known to be a culprit in gastric ulcers, so I am glad you were able to complete the course of antibiotics to eliminate that threat. But the abdomen contains many organs and is a complex area that needs careful investigation by either your primary doctor, or ask for a referral to a gastroenterologist - a specialist in the stomach and intestines.
 snguyen2007 - Sat Jul 07, 2007 5:52 pm

Hi Mrs Marceline.
I am Male, 44 years old. after colonoscopy and endocopy i did not feel anything because i am still on nexium. it give me a lot of side effect such shooting pain in arm, leg, bloating. Now I have a regular bowel movement (one or two time a day). stool color are dark yellow, ligth yellow, dark green, first portion is hard and dry, the second portion are soft. sometime i have to strain them to have a bowel movement I eat a lot of vetegabel and fruit. my urine is no pain and yellow corlor. I am bletching and passing gas a lot. Also i take stress b complex every day and one b-12 a week (1000 mg).
I will make an appointment with my doctor to ask for ultrasound or CT of my abdomen.
thank you for you response.
Snguyen2007
 Marceline F, RN - Sat Jul 07, 2007 6:03 pm

User avatar Dear SNguyen2007,
Please consider asking your doctor if a referral to a gastroenterologist might be in your best interest. The additional details you presented in your last post is suggestive of a malabsorption problem. This may be enteric, or may simply be a matter of changing your diet somewhat. Sometimes a sample of stool can tell the doctor if there are any abnormalities that need to be addressed. Your doctor or the specialist can tell you if that is an optional or valuable test in your case.
 snguyen2007 - Mon Jul 16, 2007 12:59 pm

Hi Mrs Marceline.

I saw my doctor. he gave me prednisone, 20 mg for 7 days.

he does not want to send me GI specialist because I already have colonoscopy and upperscopy on end of feb and March. the tests are normal.

discomport only happen when I sit down.
Now : Prisolec and Prednisone, both 20 mg.


Thank you
Very Much
 Marceline F, RN - Wed Jul 18, 2007 3:37 am

User avatar Dear Snguyen2007,
Many people can have adverse reactions to medications. I think switching from Nexium to Prilosec is a great idea - especially if you become less symptomatic. I am glad to hear your earlier tests were normal. Please be aware: Prednisone at 20 mg is a fairly hefty dose. Prednisone has been accused of contributing to weight gain and other complications. It also must, must, must be weaned properly to avoid certain pitfalls from a too rapid decrease of the drug. Please follow any weaning parameters carefully! Thank you for your feedback.
 echo - Wed Dec 19, 2007 2:07 am

Hi -

I also have a strange (new to me) pain in my upper right quandrant, to mid right side of my abdomen. It's a dull, constant pain for over a week now. I had an ultrasound this morning. If there were something very serious, my doctor would have called me I am assuming. I'm very nervous about this. I hope it's nothing but abdominal pain is a scary thing.

I have been drinking more heavily recently, and am now cutting back due to this pain. I wonder if I've compeltely screwed up my pancreas or liver or something. My dr. also ordered me a blood test.

Thanks for any advice.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here